Florida, 2005

Tropical Storm in Florida, June 10 to 11, 2005

June 10 to 11, 2005 · NWS MOB · 6 events in 6 counties and zones

See the narrative on Tropical Storm Arlene under Alabama, Southwest, June 10-11, 2005. Santa Rosa island was breached in several places by the high storm tide.

The toll

Deaths
0
Injuries
0
Property damage
$3.5 million
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

See the narrative on Tropical Storm Arlene under Alabama, Southwest, June 10-11, 2005. Santa Rosa island was breached in several places by the high storm tide. Breaches occurred between Pensacola Beach and Fort Pickens and between Pensacola Beach and Navarre Beach. Fort Pickens alone suffered about $2.5 millions in damage from Arlene.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:30 AM CST, 30 minutes earlier.

Area forecast discussion, Jun 10, 2:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT FRI JUN 10 2005

.SYNOPSIS...TROPICAL STORM ARLENE TO MOVE THROUGH THE YUCUTAN
CHANNEL AND INTO THE SOUTHERN GULF SHORTLY. HIGH PRESSURE RIDGE
ACROSS SOUTHERN STATES TO BE SHOVED OUT OF THE WAY AS ARLENE
APPROACHES. CURRENT FORECAST HAS ARLENE MAKING LANDFALL JUST WEST OF
MOBILE SATURDAY EVENING.

&&

.SHORT TERM...FORECAST WILL...AS USUAL..BE BASED ON FORECAST TRACK
OF ARLENE. RADAR IS ALREADY SHOWING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS OVER THE COASTAL WATERS...THESE ARE ON THE OUTER
FRINGES OF ARLENE. PRECIPITATION COVERAGE AND INTENSITY WILL BE ON
THE INCREASE THROUGH THE DAY AND SHOULD BE WIDESPREAD BY SATURDAY
AND SATURDAY NIGHT WITH PRECIPITATION GRADUALLY TAPERING OFF AS
ARLENE MOVES AWAY. THE HPC QPF GRIDS WERE USED WITH SOME MINOR
CHANGES...MAINLY HAVE HIGHER AMOUNTS FOR SATURDAY. TROPICAL STORM
WATCH WILL BE STARTED WITH THIS PACKAGE FOR THE COASTAL COUNTIES...
THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE AND WILL ALSO HAVE
AN INLAND TROPICAL STORM WATCH FOR ALL THE INLAND COUNTIES.

.LONG TERM...MONDAY WILL SEE A CONTINUATION OF SCATTERED SHOWERS AND
THUNDERSTORMS AS ARLENE MOVES NORTHWARD. BY MID WEEK...THE AREA WILL
BE BACK TO A MORE NORMAL PATTERN...WARM AND MUGGY WITH SCATTERED
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.

&&

.MARINE...FIRST PART OF FORECAST FOR TODAY THROUGH SUNDAY WILL BE
DOMINATED BY THE PASSAGE OF TS ARLENE. WINDS OVER THE SOUTHERN
COASTAL WATERS TO REACH TROPICAL STORM STRENGTH AROUND DAWN SATURDAY
MORNING. TROPICAL STORM WATCH WILL BE OUT WITH THIS PACKAGE.  SUNDAY
NIGHT THROUGH THE REST OF THE FORECAST...HIGH PRESSURE BECOMES
RE-ESTABLISHED...WITH LIGHT AND VARIABLE FLOW. DONT SEE MUCH IN THE
WAY OF EXTENDED SOUTHERLY FLOW...SO EXPECT SEAS TO DIMINISH QUICKLY
ALSO. THE COASTAL FLOOD WATCH WILL BE INCORPERATED INTO THE TROPICAL
STORM LOCAL STATEMENT ISSUED BETWEEN 5 AND 6 AM.

&&

.FIRE WEATHER...WILL BE WINDY ON SATURDAY...BUT WET.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  71  81  73 /  80  80  90  70
PENSACOLA   84  73  82  74 /  80  80  90  70
DESTIN      84  75  81  76 /  80  80  90  70
EVERGREEN   83  70  81  72 /  70  70  90  80
WAYNESBORO  86  70  81  72 /  60  60  80  70
CAMDEN      84  69  81  72 /  70  70  80  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WATCH ALZ061>064-GMZ630-650-670
     FLOOD WATCH FOR FLASH FLOODING ALZ051>064.
     INLAND TROPICAL STORM WATCH ALZ051>060.
FL...TROPICAL STORM WATCH FLZ001>006-GMZ655-675
     FLOOD WATCH FOR FLASH FLOODING FLZ001>006
MS...TROPICAL STORM WATCH MSZ067-075-076-078-079
     FLOOD WATCH FOR FLASH FLOODING MSZ067-075-076-078-079

&&
Hazardous weather outlook, Jun 9, 10:35 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1135 PM CDT THU JUN 9 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101130-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1135 PM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TONIGHT AND FRIDAY

TONIGHT WILL BE DOMINATED BY SCATTERED SHOWERS AND THUNDERSTORMS
WHICH WILL BE INCREASING FRIDAY AND FRIDAY NIGHT AS ARLENE
APPROACHES. FREQUENT LIGHTNING...BRIEF GUSTY WINDS FROM 30 TO 40 MPH
AND LOCALLY HEAVY RAINS ARE POSSIBLE IN STORMS. HOWEVER...THE THREAT
FOR WIDESPREAD SEVERE WEATHER IS LOW THROUGH TONIGHT.

TROPICAL STORM ARLENE CONTINUES MOVING NORTH FROM THE WESTERN
CARIBBEAN SEA THROUGH THE YUCATAN CHANNEL AND IS FORECAST TO MOVE
NORTH INTO THE SOUTH CENTRAL GULF LATER TONIGHT. ON THE CURRENT
FORECAST TRACK OF TROPICAL STORM ARLENE...WEATHER CONDITIONS WOULD
BEGIN TO DETERIORATE FRIDAY AFTERNOON...WITH COASTAL FLOODING AND
HEAVY RAINS LIKELY. WIND WILL ALSO INCREASE THROUGH FRIDAY TO JUST
BELOW GALE FORCE. THE RIP CURRENT RISK WILL BE HIGH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...

WITH TROPICAL STORM CONDITIONS IN THE AREA SATURDAY...COASTAL FLOOD
AND HEAVY RAINS WOULD CONTINUE SATURDAY...POSSIBLY EXTENDING INTO
SUNDAY. FOR ADDITIONAL INFORMATION ON TROPICAL STORM ARLENE...REFER
TO THE LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER.  WIND
WILL ALSO INCREASE THROUGH SATURDAY TO ABOVE GALE FORCE APPROACHING
STORM FORCE. THE RIP CURRENT RISK WILL BE HIGH THROUGH SATURDAY AS
TROPICAL STORM ARLENE APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE
REQUIRED OVER THE WEEKEND.

Event by event

6 tropical storm. Local standard time, as filed.

Tropical Storm, Inland Escambia

When
June 10, 3:00 AM CST to June 11, 6:00 PM CST
Where
Inland Escambia forecast zone
Property damage
$3.5 million
Reported by
EMERGENCY MANAGER

Tropical Storm, Inland Okaloosa

When
June 10, 3:00 AM CST to June 11, 6:00 PM CST
Where
Inland Okaloosa forecast zone
Reported by
EMERGENCY MANAGER

Tropical Storm, Inland Santa Rosa

When
June 10, 3:00 AM CST to June 11, 6:00 PM CST
Where
Inland Santa Rosa forecast zone
Reported by
EMERGENCY MANAGER

Tropical Storm, Coastal Escambia

When
June 10, 3:00 AM CST to June 11, 6:00 PM CST
Where
Coastal Escambia forecast zone
Reported by
EMERGENCY MANAGER

Tropical Storm, Coastal Okaloosa

When
June 10, 3:00 AM CST to June 11, 6:00 PM CST
Where
Coastal Okaloosa forecast zone
Reported by
EMERGENCY MANAGER

Tropical Storm, Coastal Santa Rosa

When
June 10, 3:00 AM CST to June 11, 6:00 PM CST
Where
Coastal Santa Rosa forecast zone
Reported by
EMERGENCY MANAGER

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005The 2005 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457429, 5457430, 5457431, 5457432, 5457433, 5457434.